Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Random walks on discrete point processes

Noam Berger and Ron Rosenthal

Full-text: Open access

Abstract

We consider a model for random walks on random environments (RWRE) with a random subset of ${\mathbb{Z} }^{d}$ as the vertices, and uniform transition probabilities on $2d$ points (the closest in each of the coordinate directions). We prove that the velocity of such random walks is almost surely zero, give partial characterization of transience and recurrence in the different dimensions and prove a Central Limit Theorem (CLT) for such random walks, under a condition on the distance between coordinate nearest neighbors.

Résumé

Nous considérons un modèle de marches aléatoires en milieu aléatoire ayant pour sommets un sous-ensemble aléatoire de ${\mathbb{Z} }^{d}$ et une probabilité de transition uniforme sur $2d$ points (les plus proches voisins dans chacune des directions des coordonnées). Nous prouvons que la vitesse de ce type de marches est presque sûrement zéro, donnons une caractérisation partielle de transience et récurrence dans les différentes dimensions et prouvons un théorème central limite (CLT) pour de telles marches sous une condition concernant la distance entre plus proches voisins.

Article information

Source
Ann. Inst. H. Poincaré Probab. Statist., Volume 51, Number 2 (2015), 727-755.

Dates
First available in Project Euclid: 10 April 2015

Permanent link to this document
https://projecteuclid.org/euclid.aihp/1428672689

Digital Object Identifier
doi:10.1214/13-AIHP593

Mathematical Reviews number (MathSciNet)
MR3335023

Zentralblatt MATH identifier
1315.60115

Subjects
Primary: 60K37: Processes in random environments 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]

Keywords
Discrete point processes Random walk in random environment

Citation

Berger, Noam; Rosenthal, Ron. Random walks on discrete point processes. Ann. Inst. H. Poincaré Probab. Statist. 51 (2015), no. 2, 727--755. doi:10.1214/13-AIHP593. https://projecteuclid.org/euclid.aihp/1428672689


Export citation

References

  • [1] M. T. Barlow. Random walks on supercritical percolation clusters. Ann. Probab. 32 (4) (2004) 3024–3084.
  • [2] N. Berger. Transience, recurrence and critical behavior for long-range percolation. Comm. Math. Phys. 226 (3) (2002) 531–558.
  • [3] N. Berger and M. Biskup. Quenched invariance principle for simple random walk on percolation clusters. Probab. Theory Related Fields 137 (1–2) (2007) 83–120.
  • [4] N. Berger, M. Biskup, C. E. Hoffman and G. Kozma. Anomalous heat-kernel decay for random walk among bounded random conductances. Ann. Inst. Henri Poincaré Probab. Stat. 44 (2) (2008) 374–392.
  • [5] M. Biskup and T. M. Prescott. Functional CLT for random walk among bounded random conductances. Electron. J. Probab. 12 (49) (2007) 1323–1348.
  • [6] E. Bolthausen and I. Goldsheid. Lingering random walks in random environment on a strip. Comm. Math. Phys. 278 (1) (2008) 253–288.
  • [7] E. Bolthausen and A. S. Sznitman. Ten Lectures on Random Media. DMV Seminar 32. Birkhäuser, Basel, 2002.
  • [8] J. Brémont. On some random walks on $\mathbb{Z}$ in random medium. Ann. Probab. 30 (3) (2002) 1266–1312.
  • [9] P. Caputo, A. Faggionato and A. Gaudillière. Recurrence and transience for long range reversible random walks on a random point process. Electron. J. Probab. 14 (90) (2009) 2580–2616.
  • [10] N. Crawford and A. Sly. Simple random walk on long range percolation clusters I: Heat kernel bounds. Probab. Theory Related Fields 154 (3–4) (2012) 753–786.
  • [11] J. D. Deuschel and A. Pisztora. Surface order large deviations for high-density percolation. Probab. Theory Related Fields 104 (4) (1996) 467–482.
  • [12] P. G. Doyle and J. L. Snell. Random Walks and Electric Networks. Carus Mathematical Monographs 22. Mathematical Association of America, Washington, DC, 1984.
  • [13] R. Durrett. Probability: Theory and Examples, 2nd edition. Duxbury Press, Belmont, CA, 1996.
  • [14] B. D. Hughes. Random Walks and Random Environments. Vol. 2. Random Environments. Oxford Univ. Press, New York, 1996.
  • [15] E. S. Key. Recurrence and transience criteria for random walk in a random environment. Ann. Probab. 12 (2) (1984) 529–560.
  • [16] C. Kipnis and S. R. S. Varadhan. Central limit theorem for additive functionals of reversible Markov processes and applications to simple exclusions. Comm. Math. Phys. 104 (1) (1986) 1–19.
  • [17] R. Lyons and Y. Peres. Probability on Trees and Networks. Cambridge Univ. Press, Cambridge, in preparation, 2015. Current version available at http://mypage.iu.edu/~rdlyons/prbtree/prbtree.html.
  • [18] P. Mathieu and A. Piatnitski. Quenched invariance principles for random walks on percolation clusters. Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 463 (2085) (2007) 2287–2307.
  • [19] B. Morris and Y. Peres. Evolving sets, mixing and heat kernel bounds. Probab. Theory Related Fields 133 (2) (2005) 245–266.
  • [20] A. Nevo and E. M. Stein. A generalization of Birkhoff’s pointwise ergodic theorem. Acta Math. 173 (1) (1994) 135–154.
  • [21] P. Révész. Random Walk in Random and Non-Random Environments, 2nd edition. World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2005.
  • [22] R. Rosenthal. Random walk on discrete point processes. Preprint, 2010. Available at arXiv:1005.1398.
  • [23] V. Sidoravicius and A. S. Sznitman. Quenched invariance principles for walks on clusters of percolation or among random conductances. Probab. Theory Related Fields 129 (2) (2004) 219–244.
  • [24] A. S. Sznitman. Vacant set of random interlacements and percolation. Ann. of Math. (2) 171 (3) (2010) 2039–2087.
  • [25] S. R. S. Varadhan. Random walks in a random environment. Proc. Indian Acad. Sci. Math. Sci. 114 (4) (2004) 309–318.
  • [26] O. Zeitouni. Random walks in random environment. In Lectures on Probability Theory and Statistics. Lecture Notes in Math. 1837 189–312. Springer, Berlin, 2004.